Jump to content
CrazyBoards.org

Recommended Posts

the first med my new pdoc tried for me was lithium (which makes perfect sense). i took the generic for lithobid. problem was, though it started to work great helping out my depression cycle, the nausea i experienced while taking it was pretty unbearable. i was really careful about getting regular meals, taking it with food & soymilk, and found that eating pieces of crystallized ginger helped a lot. i was also getting one of those liter bottles of water a day and trying to drink 2 or 3 of them daily. i also got acne, but that was easy enough to deal with. but as soon as i told pdoc about the nausea, she switched me to trileptal. i've been increasing by 150mg a week and i'm currently at 900mg a day. no nausea, acne cleared up but..... as soon as the lithium was gone, i was right back in the thick of depression...... and i'm noticing some sexual side effects as my dose goes up (i don't know if that's something that happens, but the meds are the only thing that's changing). pdoc thinks the dose isn't high enough yet. just wondering, if i wanted to switch back to lithium, is there a version of it that won't upset my stomach, or is there something i can take for nausea? or is there a med that might work similarly to lithium that won't cause the nausea?

Link to comment
Share on other sites

Hi,

It's been too long since I've been on lithium so I don't remember all the side effects, but I don't remember having nausea as bad as you are having. I'm sure your doctor can prescribe you something to combat the nausea. The antidepressant Remeron (mirtazapine) is sometimes given to combat nausea and it has the added plus of being an antidepressant.

As far as Trileptal is concerned, I'm rather surprised that you are having sexual side effects on it. I take carbamazepine which is kind of like the parent drug of Trileptal, and I have no sexual side effects from it at all, even though I have a great many sexual side effects from the Paxil and the Celexa which I took earlier.

Link to comment
Share on other sites

Hi,

It's been too long since I've been on lithium so I don't remember all the side effects, but I don't remember having nausea as bad as you are having. I'm sure your doctor can prescribe you something to combat the nausea. The antidepressant Remeron (mirtazapine) is sometimes given to combat nausea and it has the added plus of being an antidepressant.

As far as Trileptal is concerned, I'm rather surprised that you are having sexual side effects on it. I take carbamazepine which is kind of like the parent drug of Trileptal, and I have no sexual side effects from it at all, even though I have a great many sexual side effects from the Paxil and the Celexa which I took earlier.

unfortunately, antidepressants are horrible for me. i've never been on a tricyclic or tetracyclic, but everything else has triggered pretty serious mania (especially lexapro) and i had sexual side effects even on wellbutrin (which isn't supposed to happen). i guess the sexual side effects with trileptal aren't unheard of, i think i saw an older topic here regarding something similar, though it seems to be really uncommon. it wouldn't be such a big deal for me if i weren't in a committed, long-term relationship, and honestly, having regular, satisfying sex with my partner does improve my moods. i don't know if that's good or bad, though.

Link to comment
Share on other sites

i dont know much about lithium but maybe the fact that it is in CR/ER form is wreaking havoc on your stomach. Just maybe

I personally have had nausea from everything from topamax to antidepressants, and the things that worked for me were plenty of liquids. and i also took those charco caps(activated charcoal) which ended up not working out all too well. but then i took another thing called milk thistle, which supposedly works as detox for your liver so that helped me alot, so does NAC(n acetyl cysteine) for the most part.

Link to comment
Share on other sites

ER tends to be easier to take than IR. Did you start at 300mg and stay there a while before increasing to 600mg? I had a very hard time with Lithium when I first started. We ended up doing a very slow titration after an epic fail. It worked. So, worth trying is a slow titration and patience.

I'm not sure that Trileptal is known for antidepressant properties. I could be wrong, though. Still, it makes sense to give the drug a full trial.

Link to comment
Share on other sites

ER tends to be easier to take than IR. Did you start at 300mg and stay there a while before increasing to 600mg? I had a very hard time with Lithium when I first started. We ended up doing a very slow titration after an epic fail. It worked. So, worth trying is a slow titration and patience.

I'm not sure that Trileptal is known for antidepressant properties. I could be wrong, though. Still, it makes sense to give the drug a full trial.

nah, started at 600mg right away.

everything i've read about trileptal says that no, it doesn't really have antidepressant properties. also that it only works in about 50% of the people with bp who try it, and that it works less commonly in women. regardless, i feel like trileptal is not working out, but pdoc wants to get me to a much higher dose (i think 1800mg a day actually? i keep doing the math wrong) and then add an antidepressant? even though i keep saying NO antidepressants? either way i'm giving it a try, denial and not taking my meds/giving them a chance was a big reason why i didn't even start treatment for bp until several months after i ended up hospitalized.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...